Advances in psychiatry and nuerology


ISSN 1234-8279

ISSN on-line 2449-9315 

 

As of July 2026, the journal's publisher is Wroclaw Medical University: https://ppn.umw.edu.pl/en/about/.

 

CiteScore 2025: 0.4

MNiSW: 20

Index Copernicus 2023: 90.54

Editorial panel
Submitting and reviewing works online
  • Home page
  • >
  • Archive
  • >
  • issue 3
  • >
  • The onset of acute symptoms of prostatic hyperplasia in the course of venlafaxine treatment

Archive 1995–2023

2004, volume 20, issue 3
Article

The onset of acute symptoms of prostatic hyperplasia in the course of venlafaxine treatment

Agnieszka Permoda-Osip1, Jan Jaracz1, Janusz Rybakowski1
1. Klinika Psychiatrii Dorosłych Akademii Medycznej w Poznaniu
Farmakoterapia w Psychiatrii i Neurologii, 2004, 3, 377-381
Keywords: benign prostatic hyperplasia, venlafaxine, urinary hesitancy
Summary

In this paper a case of 55-years male patient who suffered from urinary hesitancy, weak urinary stream, and a filling of incomplete emptying after administration of 150 mg of venlafaxine due to depressive episode was reported. The careful urologic examination confirmed the diagnosis of benign prostatic hyperplasia with asymptomatic course before the onset of treatment with venlafaxine. These symptoms disappeared after switching an antidepressant therapy to selective serotonin reuptake inhibitor. The possible mechanisms responsible for urinary hesitancy in the course of treatment with venlafaxine were discussed. The appearance of urinary hesitancy in male patients treated with noradrenergic antidepresive drugs is the indication for careful urologic evaluation to rule out or confirm the prostatic disease.

You have added an item to your cart
Restore password
Shopping cart (0)
No products in your cart
Font size
Contrast
Underlined links